I had a diskectomy in 2005. It was preceded with at least 2 MRI"s with contrast(Gadolinium). After surgery I had no pain for 6 weeks and ever since I have been increasing in pain. Severe pain in the piriformus, siciatica, increased medication, pain in the ball of foot, and now neurostimulation therapy to help with the pain. And now my left hamstring and both elbows are hurting enough to scream. I wondering if for some reason my body cannot remove the gadolinium (a heavy metal) from my system and that is moving around my body. I don't show the severe outward symptoms that people show with kidney diesase so I don't think a biopsy would show anything. Is there a blood test or something else that can dectect gadolinium and if so what can be done about it?
I am a 43yr old female, who developed weird headaches, head pains, w/dizziness, had an MRI, refused the gad, when they said my head looked fine, but, incidently found a mediastinal cyst (caught at the bottom of my c-spine), it extended into the thoracic spine area
they now wanted to rule out bad things about the cyst....so resch me for a t-spine MRI with contrast. they said they couldnt tell what it was, without contrast.
I had a routine serum kidney/liver panel done in Jan 08...my doctor checked everything was Ok.
By now, my weird headaches and pains, that had lasted 9 months, had simmered down to practically no pains. I took no medication. It just passed. Unexplainable.
I had every blood test done in the world.
We ruled out arthritis, no systemic inflammation, no lyme, no syphilis, no nothing, no allergies, hormones all a-ok. no anything that you could detect.
I had put off the cyst, until I started getting BACK pain, something I never had....and guess where it was, THORACIC. After three months, I began to worry, naturally, I felt the cyst and the pain were connected,
The radiologist said the only way he could put my mind at ease and really rule out alot of things, was with the gad.
All my friends were like DO IT....you'll be fine.
Nov 1st 2008 I was scheduled for the MRI w/gad
I really didnt want the gad. I asked alot of questions, esp to the tech. He said they used ProHance, or MultiHance....depending on kidneys functions. He said he would check my functions before we got going. He came out and said my functions were good, so I would get Prohance, asked me my weight, and I said I would get normal dosage.
I had started drinking alot a few days before.....to be sure I was hydrated
30 seconds after injection, I could feel the vessels in my head, starting to spasm
Within 2 minutes I had the worst headache of my life. I throught I was having a stroke.
Dizzy, out of it, I staggered out of the cylinder and told the tech, who said "Headaches are NOT a side effect, have a nice day!"
Three days later, after urinating and drinking night and day, it felt like I developed a bladder infection. I go get a urinalysis...clear, normal. I told him I had an MRI w/gad 3 days earlier, my head, and the story. He said that ALOT of people get cystitis from gad.
He sees it alot. They inject gad when they do cystographys..It irritates the bladder epithelium. huh, dont read much about THAT in the internet now do we?
He said to give it a few days. I did, and it DID go away.
The radiologist report said the cyst was harmless, benign, I had cervical spondylosis, with some disk bulge...I had some lordosis...The ortho doc who ordered the MRI said everything looked fine to him. Goodbye.
However the headache/severe dizziness, stayed with me for 2 weeks. It had triggered whatever had been wrong with my head a year ago...I was reliving that nightmare.
Mind you, I have to go to work everyday and function as if Im perfectly ok.
5 weeks later,. I wake up and my arms feel like I strained them...my elbows were tender
then, my biceps and triceps were burning, BURNING. my inner thigh start cramping when i bent, i shrugged it off, until the other one did the same.....then what feels like nerve pain under my armpit, then the other. Then, numbness, fingers, arms. Tingling.
Im thinking, ok, here we go....something else.
A few Blood vessels start breaking and I develop little hematomas inside my thighs.
Its been 3 weeks since all this new syndrome developed, and I feel like Im going crazy. I cant tell if its just coincidence and something ELSE is wrong, or if its a result of the gadolinium. I keep waiting to wake up and it will all have stopped hurting. But it hasnt, and the pain moves all day around my joints...and muscles....sometimes aching, cramping, shooting, burning. No redness. No swelling. I know that NSF is hardness and swelling, but maybe thats later?
maybe its totally unrelated.
just like the weird headaches and dizziness...maybe this too shall pass....
I keep drinking.....I even bought bentonite clay, thinking if there is gad left behind, it might pull it out!
but its just damning luck
So Im taking it day by day.....Im not ready to go back to any doctors anytime soon
Its painful, but I can still walk and use my arms....stiffly
If it gets worse....I will have to go
How are your symptoms doing?
How are you doing now after the Gadolinium injection? My husband had it last year and was hospitalized with multiple blood clots in both lungs. (Almost died) He has had a long list of other symptoms as well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.